MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW + ADULT NASAL CANNULA; BTT

FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW + ADULT NASAL CANNULA; BTT
Model Number OPT1044
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The complaint opt1044 optiflow adult nasal cannula is currently en route to fisher & paykel healthcare (f&p) for evaluation.We will provide a follow up report upon completion of investigation.
 
Event or Problem Description
A healthcare facility in (b)(6) reported via a fisher and paykel healthcare (f&p) field representative reported that the tubing of an opt1044 optiflow adult nasal cannula slipped away from the nasal prongs.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).The opt1044 optiflow 3s adult nasal cannula interface is used to deliver nasal high flow (nhf) therapy to spontaneously breathing adult patients and consists of a lightweight delivery tube connected to a rigid plastic base and soft nasal prongs (nasal interface).The interface is held in place by a head strap and features a buckle which works in tandem with the tubing clip (attaches to the patient's clothing/bedding) to support the weight of the circuit and prevent the cannula being dislodged.Method: the complaint opt1044 optiflow + adult nasal cannula was received at fisher & paykel healthcare (f&p) in new zealand for investigation, where it was visually inspected.Results: visual inspection revealed no fault found with the opt1044 optiflow + adult nasal cannula.Conclusion: we are unable to determine what may have caused the reported event as no fault was found with the device.However, the reported event was most likely as a result of the cannula tube clip not being connected to the cannula all optiflow interfaces are inspected during production for visual defects including cracks, tears, inclusions, discolouration and stretching or deformation.Any product that fails the visual inspection is disposed of.The setup instructions in the user instructions which accompany the opt1044 optiflow 3s adult nasal cannula include the following steps: - use headgear buckle to apply and remove the cannula from the patient.- the headgear straps can be separated for extra stability.- ensure tubing connection is properly inserted.- reconnect cannula tube clip to cannula side before use.- attach tubing clip to breathing circuit.The user instructions also contain the following warnings/cautions: - do not crush or stretch tube, to prevent loss of therapy.- failure to follow the fitting instructions can compromise performance and affect patient safety.
 
Event or Problem Description
A healthcare facility in new jersey reported via a fisher and paykel healthcare (f&p) field representative reported that the tubing of an opt1044 optiflow adult nasal cannula slipped away from the nasal prongs.There were no patient consequences.

Brand Name
OPTIFLOW + ADULT NASAL CANNULA
Common Device Name
BTT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
faranak gomarooni
17400 laguna canyon road
suite 100
irvine, CA 92618
9494534000
MDR Report Key14247479
Report Number9611451-2022-00415
Device Sequence Number17442147
Product Code BTT
UDI-Device Identifier09420012435378
UDI-Public(01)09420012435378(10)2101603942(11)210419
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K191818
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT1044
Device Catalogue NumberOPT1044
Device Lot Number2101603942
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2022
Supplement Date Received by Manufacturer07/13/2022
Initial Report FDA Received Date04/29/2022
Supplement Report FDA Received Date08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown